Wednesday, August 6, 2008

Doing OK, though tired today

This has been a rather tiresome day for me with lots of little interruptions, which explains why this will be my only post for the day. I’ve also been fighting hiccups on and off most of the day, for which the nurses have given me Thorazine. The good news is that my nausea seems to be pretty much under control and I’m eating pretty much anything that I wish to eat. And you know me, I’ll take tired + food over nausea any day!

Holly came by this morning, followed by my sisters Diane and Deborah and my Mom and Dad. They came about 15 minutes after my lunch was delivered. Even so, that didn’t stop me from asking them to grab 2 chili dogs with mustard and onions plus a frosted orange drink from The Varsity (just a few blocks from the hospital). Those hit the spot!

That’s all for today. Perhaps I’ll post another update tomorrow.

10 comments:

Kellett said...

Whata you have? Whata you have? You missed out Dave, you should have gotten the greasy onion rings too.

Chuck said...

Thorazine!?! Dave, that's hardcore. I immediately had Ministry's Just One Fix going through my head. (And now I'm dating myself again.)

A fun link: Thorazine – for prompt control of senile agitation.

AmyJ said...

Dave,
My dad, Jerry Johnson sent me the website so I could read your story. I am so sorry to hear of the "valley" you are in! I'm praying for the Lord to really use it to make His name known! Your 3 sisters are as beautiful as I remember them being 25 years ago! smile
We're lifting you up in prayer down here in Alabama,
Amy(Johnson) Graham

George Chapman said...

Chemo+Varsity = Crazy...


Still...I can't say I am all that suprised.

Make sure you tell the nurses and doctors to keep their hands and feet away from your mouth during the feeding cycle.

asamford23 said...

Hmmmm, thorazine and Varsity in bed. Where can I sign up for this cancer thing?

Sounds like things are going as well as they can be.

I know we haven't met, but if you're a friend of Tim's you must be a good guy. (actually, let me think about that for a little bit. Tim's been known to associate with some pretty shady characters. Like me. HA!)

Anyhow, good vibes being sent your way for a speedy recovery.

Andy

Tim said...

I'm diggin' the pic with the Varsity hat. Perhaps you can sling chili dogs and FOs for a while before you get back to programming.

Chee said...

Dave,

I showed my son your pic with the shaved head and we all think that you look 'cooler' now than before. Please get well soon and I look forward to assigning you FB cases again :-)

- Chee

Lynn Akers said...

If you are going to eat from the Varsity, a hospital is probably the place to do it!

empy said...

Wow, you do have an appetite! I can't eat stuff like that when I'm completely healthy. :-)

You should be hearing from Bruce about submitting a picture. Hopefully corresponding with him will give you one additional task to do when you're sitting there bored late at night or something. I'll let you choose the picture you give to him when you hear from him, but if you decide you don't feel like messing with it, let me know and I'll take care of it! I'll make sure to pick the most bizarre picture you have on your blog. :-P But seriously, my e-mail address is on the "about" page of my site.

Usually, as the cycles go on, you start to feel a little less like your best self. I think that is when you start asking for ativan more often, or just letting the nurses see that you are feeling crappy!!! That in addition to some nausea medicine might help ya sleep through any nastiness. I have learned all of this from other patients in a support group. I personally only had surgery for my sarcoma, don't know how I lucked out that way! But if you ever have a side effect or issue that is bugging you that they haven't gotten under control, shoot me a note. Or we have a page about side effects too...it's here. The people who made that list have bone tumors, but they got the same chemos you're getting. We weren't trying to be doctors when we collected the info. If a patient knows that there are five different drugs that could possibly help with a side effect, that is power for the patient, because the local docs and nurses may be used to giving only one or two of them.

Anyways, I ramble! That link is funny about thorazine helping with senile agitation. You don't seem old enough to be senile just yet!

Ema said...

Hi Dave! It's great that you have a good appetite right now! This is not the time to think about losing weight. If you can keep eating you will feel so much stronger (and happier!). Find your joy anywhere you can, even in chili dogs!